I'm desperate right now, I don't know if I should go to the emergency room for a second opionon or not. I have been dealing with horrible back pain for over 8 months. I am seeing a D.O. and he has tried maniputulation and also had me on hydrocodone 500/5's 1 to 2 a day. He took me off that when he found out that I had been taking valium. I am down to 10 mgs of valium now but my back pain is horrible, my right leg and arm are tingling and numb but the doctor says he won't let me start physical therapy untill I'm off them completely. He says the drug is clouding my pain and probably increasing the pain.
I am in so much pain I feel there has to be something that can be done for it and I don't think the valium is clouding my thinking or making the pain worse. I had an MRI and all it showed was a slight buldging disc in my "t" spine.
My doctor and my husband are putting my addiction if you can call it that above the pain I am feeling. I'm afraid that it is something else and they think I am just paranoid from taking the drugs and that I have no other symptoms other than the upper back pain and arm and leg numbness. Granted I do feel a little better as far as the pain goes when I take the .5mg of valium but it is also a muscle relaxant too. Had an arguement with my doctor about valium being a muscle relaxant, he says it is not and have read that is.
Please someone help. I feel so alone right now. Its like I have no advocate to help me through this.
You can always try a new Dr
Or see if there is something else non-narcotic they can prescribe for the pain.
Zanaflex is a good muscle relaxer. avisg tells me that Mobic is a good pain reliever.
See what they say about these. It is true the body makes more pain to get the drugs. I am not sure if this is so for valium. It is for opiates. Ibuprofen 600s or 800s works for the pain too.
I'm so sorry your having to go through this. It is horrible that once we get labled addict's no one seems to believe our pain. If you can't take it anymore go to the ER. No one should have to suffer like that. Sounds like it might be time to look into getting another doctor. I've had similar problems myself. The MRI of my neck says I should be in awful pain, but my neck doesn't bother me. My back MRI shows some bulging disc's nothing to awful, but the pain can be cripling. My doctor said you must treat the patient not the MRI, he's a great doc. Hang in there.
honesty it does sound like withdrawal pain ,your body wants a fix .how long were you on the hydroconde and how much.Mobic and zanaflex work very well.now is not the time for you to be taking narcotics you are prime to flip flop once addiction for another .
I have 4 ruptured disks and have been in terrible pain on and off for years. I gave up pain meds a long time ago, as I hate the feeling of them. I have been on 5 mgs of valium for many years for the same problem. What really has worked for me and I have suggested it to many people is the healing affect of Ice Packs. If you can get the flat blue gel ice packs, freeze them. When frozen I take them and wrap in a double layer of paper towels and put it across the area of pain in my back. (the disc area) I keep down with this rotation for a few days (perhaps longer when I am in a lot of pain). This routine reduces the inflammation caused by the bulging disc. Also, I elevate my legs on two pillows. It takes awhile to get used to the ice effect but it helps enormously. I am the ice pack right now, as I kicked up my back last week. Tried heat for years, DO, Orthopedic doctors, pain meds, etc., and this is the one that has been most affective. The ER will only give you a pain shot and send you home. I am not a Doctor, nor do I prescribe for anyone, it is something that has relieved my pain tremendously. Have tired everything, and this really works if your patient....Hope it helps.... And yes, it is easy to be addicted to benzos and pain meds. I am physiologically addicted to Valium after many years. I am trying to get off of it and it is very difficult. I was put on it for SLEEP and pain....that is another story.
I was on Hydrodone for about 8 months, 1-2 500/5 and I have been taking 10 mg of valium for a couple of years now. The past 8 months I was taking more like 30 mg of the valium because it helped with the pain.
So should I just relax and not worry about the pain for now? I haven't had a hydro in 3 weeks and like I said I am down to 10 mg of valium and the pain subsides when I take my 5 mg as well as the frenzy that I work myself in to each morning when I can't hardly put my makeup on.
Yes it is awfull to be labeled a drug addict. It seems my doctor's whole attitude change after he found about the benzo's, and he was a friend before I started seeing him for my back pain, so its a double whammy.
I was/am so angry my husband told him. My husband knew I was taking them and now I have to deal with this label, because of his big mouth. I know its probably the best thing but still.
It sounds like you require some more sophisticated tests,like an MRI,or a CT_SCAN,those tests will pinpoint the cause of your pain.I had 2 back serguries in 1990 and 1995 and as of 2-months ago i am recovering from a hip resurfacing. I remember when my drs told me there was nothing wrong and more or less i was scamming the workers compensation Board,it was a MRI that properly diagnosed my problem.Goodluck suzie john
Suzie, I have terrible back, and neck pain. I stopped the dilaudid several weeks ago. Please listen carefully, because I know it sounds like a bunch of ****. I went thru withdrawl. NOW my pain is not nearly as severe. I am treating it with ice packs several times a day, Aleive, once or twice a day, and have been going to a chiropractor for about 1 1/2 weeks. I still get pain, and it is strong, but the ice and Aleive make it tolerable. The mobility that the chiropractor has returned to me are totally unbelievable....And no drug related pain!!! Good luck and God bless you. Love Jerri
I finally did get an MRI and much to my surprise all it showed was a bulging disc around the t-4 area but Doc said that shouldnt hurt. Well dang it something hurts. I was really hoping we would find the smoking gun and take care of it,
I am hoping you and the others including my Doctor are right. I can't imagine living like this for much longer. How long were you on dilaudid and I'm sure what that is?
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.